Hi - I was diagnosed and started insulin on this past Monday (Humalog and Lantus). The one thing I’m concerned about is the Lantus shot at night since I have trouble falling asleep and my mind goes a bit nuts jumping all over the place uncontrollably (like a fever dream almost). I’m just wondering if I should be worried that I’m allergic to Lantus and whether anyone else had this reaction? My doctor’s office basically said they doubt it’s the Lantus. Any help would be really appreciated…
most of the time an allergic reaction to a shot is a local one. huge red bump, very sore for days, etc. more serious insulin allergies are very very rare. Lantus can burn and itch, mostly because it’s a little acidic.
I am guessing you have a touch of anxiety. a recent diagnosis and words like “…for the rest of your life” can sometimes put a lot of stress on us. Lantus does not have to be a night time shot. it can even be split into 2 x 1/2 doses at 12 hours. if it’s making you crazy, ask the doc to switch to a morning shot of Lantus.
good luck. sorry about your diagnosis.
Thanks Joe! The last few nights haven’t been so bad so I think you may be right and that it was an over-anxious mind at play. I like your tip about splitting the Lantus shot - I’ll definitely discuss that with my doctor.
I’ve always taken my Lantus in the morning and that routine has worked best for me. Have tried the half and half method which makes sense but was tough to consistently keep a good schedule and routine. With morning Lantus it is easy to keep to a consistent time line.
Have never attributed the Lantus to my brain racing… You justifiably have a lot on your mind.
Good luck, it takes a little getting used to.
Glad to see that you are better. Just keep in mind that low blood sugar can also cause strange dreams and anxiety. Some people report that they will wake up if they are hypoglycemic because of it.
Yes, I have had very scary dreams a few times that wake me up when my sugar has been low. I would definitely get up and check levels if you are feeling like you are having strange dreams.
Thanks all! Some good tips…